Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 37, NWS Charleston, SC

June 14, 2000Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2000, 2:46 PM EDT for Jasper County, South Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 2:46 PM EDT (18:46 UTC)
Expired
Jun 14, 2000, 3:15 PM EDT
In force
29 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Jasper County, SC

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:00 PM EDTHail 0.75Ridgeland, SC

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2200 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 141847
SVRCHS
SCC053-141915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN SOUTHERN SOUTH CAROLINA
  THIS INCLUDES THE CITY OF RIDGELAND

* UNTIL 315 PM EDT

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GILLISONVILLE...OR ABOUT 7 MILES NORTH OF
  RIDGELAND...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE POCOTALIGO...GRAYS AND
  COOSAWHATCHIE

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENTx AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHARLESTON.
$$

RVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:55 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 14, 9:55 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
955 AM EDT WED JUN 14 2000

CHS/JAX 12Z RAOBS SIMILAR WITH HIGH INSTABILITY AND PW. MID LVL TEMPS
DEFINITELY COOLER THIS MORNING BUT MID/UPPER LVL FEATURES REMAIN WEAK
AND SUBTLE. WATER VAPOR IMAGERY SHOWS A WEAK VORT MAX MOVG NE JUST W
OF OUR CWFA WITH A SHEAR AXIS ACROSS THE NRN S CAROLINA COAST. GIVEN
THE MID SUMMER-LIKE THERMODYNAMICS THIS AFTN...EXISTING BOUNDARIES
AND WEAK DIFLUENCE ALOFT...EXPECT SCT COVERAGE OF TSTMS. MODIFIED
RAOBS AND MAPS MODEL INDICATE CAPES APPROACHING 4K J/KG WITH SOME
DOWNBURST POTENTIAL. A FEW PULSE SVR STORMS A GOOD BET LATER TDA.
FOR THE ZFP...WILL RAISE POPS TO 30 PCNT ACROSS SOME INLAND ZONES.
MAX TEMPS LOOK GOOD FROM PERSISTENCE AND THICKNESS PERSPECTIVE.

CWF: CURRENT OBSERVATIONS AND SHORT RANGE MODELS SUPPORT CURRENT
FCST AND WILL CONTINUE WITH SSW FLOW LESS THAN 15 KT FOR THIS AFTN.

.CHS...
SC...NONE.
GA.H..NONE.

RVT

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:32 PM EDTSevere Thunderstorm WarningCHSJasper28 min
Jun 14, 3:49 PM EDTSevere Thunderstorm WarningCHSBerkeley26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.